Skip to Main content Skip to Navigation
Journal articles

Proving Operational Termination of Membership Equational Programs

Abstract : Reasoning about the termination of equational programs in sophisticated equational languages such as ELAN, MAUDE, OBJ, CAFEOBJ, HASKELL, and so on, requires support for advanced features such as evaluation strategies, rewriting modulo, use of extra variables in conditions, partiality, and expressive type systems (possibly including polymorphism and higher-order). However, many of those features are, at best, only partially supported by current term rewriting termination tools (for instance MU-TERM, CiME, APROVE, TTT, TERMPTATION, etc.) while they may be essential to ensure termination. We present a sequence of theory transformations that can be used to bridge the gap between expressive membership equational programs and such termination tools, and prove the correctness of such transformations. We also discuss a prototype tool performing the transformations on MAUDE equational programs and sending the resulting transformed theories to some of the aforementioned standard termination tools.
Document type :
Journal articles
Complete list of metadata

Cited literature [38 references]  Display  Hide  Download
Contributor : Claude Marché Connect in order to contact the contributor
Submitted on : Thursday, November 12, 2009 - 1:50:38 PM
Last modification on : Thursday, July 8, 2021 - 3:47:59 AM
Long-term archiving on: : Thursday, June 17, 2010 - 6:27:04 PM


Files produced by the author(s)


  • HAL Id : inria-00431474, version 1



Francisco Durán, Salvador Lucas, Claude Marché, José Meseguer, Xavier Urbain. Proving Operational Termination of Membership Equational Programs. Higher-Order and Symbolic Computation, Springer Verlag, 2008, 21 (1-2), pp.59-88. ⟨inria-00431474⟩



Les métriques sont temporairement indisponibles